Diarrhea - help please!

Discussion in 'Digestion' started by Kelly, Dec 16, 2013.

  1. Kelly

    Kelly Member

    Joined:
    Jan 9, 2013
    Messages:
    109
    This is my sixth day of diarrhea and I need some help. I have been taking 100-200 mg of progest-e for close to a year. 10 days ago I decided to up that to 400 mg per day. It went fine, I feel great. After 2-3 days I am starving so I drink a bunch of milk and eat a lot of gelatin gummies. Milk has always upset my stomach but it just sounded so good. Then the diarrhea started. So I stopped the milk and gummies, just in case either was the problem. (Those were the only changes in my diet.) But now it's 4 days on and it's just as bad. I'm having almost no cramping or pain, just severe urgency many times a day. I really don't want to stop the progesterone because besides this one problem, I'm doing way better in so many other aspects. But this is, severe. I have some zofran and I've been taking 2 mg day and night for the past 2 days but it hasn't made a difference. I tried charcoal the first and second day, but that exited 4-5 hours afterwards. I read that aspirin helps IBS-D so I took 100 mg just now. Any other ideas??
     
  2. Mittir

    Mittir Member

    Joined:
    Feb 20, 2013
    Messages:
    2,034
    It is a very risky thing to do all these things without consulting with doctors or practitioners
    Even if you want to use supplements and hormone you need
    to do thorough research before you do that. It looks like you know the
    answer to your problems. If milk upsets your stomach do not drink milk.
    People who are intolerant to milk knows that. I do not know why are you
    using Aspirin to help your IBS. I strongly suggest you to consult with a doctor.
    Health forums are not a substitute for Medical doctors or Nutritional advisers.
     
  3. OP
    Kelly

    Kelly Member

    Joined:
    Jan 9, 2013
    Messages:
    109
    Thanks for your response. I have no intention of going to doctors. They could not figure one single thing out when I went for months trying to figure out my issues, and prescribed me tons of RXs, way riskier than anything I'm using now. Obviously I won't be drinking milk again, I'm just asking for any tips to stop it quicker. I'm trying a low dose of aspirin because many on IBS forums say it helps with the -D form and Peat thinks it has many positives overall. The only other thing that you may think is risky is the zofran, but a medical doctor prescribed that to me.
     
  4. j.

    j. Guest

    Yeah, I was puzzled by that piece of advice as well. People ask in forums typically after the doctors failed them.

    I think advising people to go to the doctor is reckless. They might help you, or they might do something like give you estrogen for prostate cancer and kill you. It's a gamble.
     
  5. charlie

    charlie The Law & Order Admin

    Joined:
    Jan 4, 2012
    Messages:
    11,445
    Gender:
    Male
    Location:
    USA
    Just wondering if you are noticing any hyperthyroid like symptoms? Anything at else going on with the diarrhea?
     
  6. OP
    Kelly

    Kelly Member

    Joined:
    Jan 9, 2013
    Messages:
    109
    Even the "natural" doctors I've heard of around here prescribe estrogen. No thanks.

    Nothing else going on with it. I feel much better, my appetite is better and nausea which I usually have is gone. Feel better mentally, but def no hyper feeling like rapid pulse or anything like that. My hands and feet are still often cold, same as before.
     
  7. j.

    j. Guest

    Maybe going to doctor Kevorkian would be safer.
     
  8. Mittir

    Mittir Member

    Joined:
    Feb 20, 2013
    Messages:
    2,034
    You are on progest-E for 1 year and you are a member of Ray Peat forum.
    This means you are familiar with Ray Peat's works. You can consult with
    RP or others who follow RP's philosophy. Not sure if RP still does consulting
    or not after removing contact page. Others will be able to tell you.
     
  9. HDD

    HDD Member

    Joined:
    Nov 1, 2012
    Messages:
    2,021
    The first thing that came to mind is a gelatinous broth.

    Maybe try some Greek yogurt if you tolerate it.

    Potato pudding recipe might be good to try also. There are some threads on making this.
     
  10. jaguar43

    jaguar43 Member

    Joined:
    Oct 10, 2012
    Messages:
    1,310
    Don't take so much progest-e .
     
  11. charlie

    charlie The Law & Order Admin

    Joined:
    Jan 4, 2012
    Messages:
    11,445
    Gender:
    Male
    Location:
    USA
    [img=center]http://thescoutmasterminute.files.wordpress.com/2012/04/captain-obvious.jpg[/img]
     
  12. OP
    Kelly

    Kelly Member

    Joined:
    Jan 9, 2013
    Messages:
    109
    At least you'd know what you're getting into, LOL.

    Thanks, I just made some homemade stock the other day. Been eating greek yogurt too. I think part of the problem is I'm so hungry I'm not giving my stomach the rest it may need.

    I don't think the progest-e caused it, I've taken daily 100 up to 300 on my worst days with no ill effects for a long time.
     
  13. HDD

    HDD Member

    Joined:
    Nov 1, 2012
    Messages:
    2,021
    Instead of juicing potatoes and cooking the liquid you could try eating well cooked potatoes. Potatoes are bowel forming.
     
  14. OP
    Kelly

    Kelly Member

    Joined:
    Jan 9, 2013
    Messages:
    109
    Thank you. I will have to make a large batch of mashed potatoes. I stopped the progest-e completely, the problem persists, plus everything else is horrible again since I stopped the progesterone. I am so, so frustrated, the high dose was making a huge impact on all my issues, but I can't do it because of this. High dose progesterone has helped so many people and I'm incredibly upset that this is preventing me from using it.
     
  15. charlie

    charlie The Law & Order Admin

    Joined:
    Jan 4, 2012
    Messages:
    11,445
    Gender:
    Male
    Location:
    USA
    Bummer. :(
     
  16. himsahimsa

    himsahimsa Member

    Joined:
    Jan 25, 2014
    Messages:
    148
    When your digestion is deranged it's not going to help if you keep adding things. Give your guts a break. Eat only a little and only simple and plane. The shredded carrot salad might be OK but might be too rough. Try a day or two just plane white rice and a little salt. Or even just water with lemon juice or a teaspoon of cider vinegar in water (not on top of the rice). Try just a spoon or two of yogurt with the rice to encourage some symbiotic bacteria. Simple and plane or just water. If you know things that you can eat that never bother you, try those. Forget about nutritional philosophy till your guts are healed. Diarrhea can be a sign of infection. Don't discount the possibility.

    You have been taking huge doses of a hormone. More than your body or anybodies body could ever make. Hormones are what the body uses to signal certain complexes of actions, you have taken enough to drown out all other signals. You should probably taper off rather than drop it cold but who knows. More is not better. Balance. Your body tries to balance. Don't fight with it.
     
Loading...